Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Fort Worth, TX

October 7, 2018Dallas County, Texas

NWS Fort Worth, TX issued this special weather statement at Oct 7, 2018, 6:21 PM CDT for Dallas County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 6:21 PM CDT (23:21 UTC)
Expired
Oct 7, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS84 KFWD 072321
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
621 PM CDT SUN OCT 7 2018
 
TXZ103-118-119-080000-
Denton TX-Tarrant TX-Dallas TX-
621 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...
NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 700 PM
CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irving, moving north at 35 mph.

Dime size hail and winds up to 45 mph will be possible with this 
storm.

Locations impacted include...
Dallas, Arlington, Plano, Irving, Grand Prairie, Carrollton,
Lewisville, Flower Mound, Euless, Grapevine, Coppell, The Colony,
Farmers Branch, Highland Village, Addison, Cockrell Hill and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead 
to minor flooding...especially across construction zones and other 
areas of poor drainage. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3299 9684 3299 9683 3298 9680 3274 9684
      3274 9705 3308 9709 3309 9684
TIME...MOT...LOC 2320Z 179DEG 32KT 3280 9693 

$$

Bain

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:33 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 7, 3:33 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
333 PM CDT Sun Oct 7 2018

.SHORT TERM...
/Through Tonight/

Broad, weak ascent continues overhead downstream from a deep
upper trough, and this lift is aiding in the development of
diurnally-driven convection across the region. Instability remains
high with SBCAPE values over 2000 J/kg across most of the area,
but both lift and shear are both fairly weak. These factors
continue to limit the intensity of convection, although
instability alone may allow a couple storms to become strong
through late afternoon/evening. Strong winds will be the main
hazard with more robust convection along with a low-end hail
threat. Quality moisture also remains in place, and most
convection has been able to support rain rates of 1-2" per hour.
However, the fast cell motion and scattered nature of convection
will limit a potential for prolonged heavy rain and flooding at
any given location. Most of this activity should begin to decrease
after 8 PM with the loss of daytime heating and the associated
buoyancy.

Overnight, a relative lull in rainfall is expected across most of
the forecast area. The one area to keep an eye on will be to our
west where a north-south axis of showers and thunderstorms should
be in progress. Most of this activity should remain west of the
forecast area overnight, fueled by stronger ascent from a
disturbance pivoting through the deep upper trough, along with the
low-level jet intensifying to 40-50 kts. Convection will be
training from south to north within this region of ascent, and
there are likely to be some heavy rain/flooding issues associated
with it. Should this activity shift farther east into the forecast
area, the heavy rainfall potential will need to be monitored.

-Stalley

&&

.LONG TERM...
/Monday through Sunday/

Similar to this morning, convection should be ongoing to the north
and west of the region Monday morning as the slow moving upper
trough to the west gets a little closer. The airmass will remain
very moist and moderately unstable across the region through the
day and we should see an increase in diurnal showers and
thunderstorm by late morning into the afternoon. The best coverage
of showers/storms will still be to the west of I-35 where some
stronger forcing for ascent will be present. Farther east, similar
to this afternoon, coverage will be more scattered, but an
isolated strong to severe storm can't be ruled out.

By Monday night, the upstream trough will finally begin to eject
eastward into the Plains. Stronger forcing for ascent will
overspread North Texas and we should see a rapid increase in the
coverage of showers and thunderstorms, especially across our far
northwest counties. This activity should begin to organize into a
squall line during the early morning hours Tuesday and will march
across the region through the day. High moisture content and
steepening lapse rates aloft, along with moderate deep layer shear
will be supportive of a severe weather threat during the day
Tuesday. The primary threat will be damaging winds associated with
the organized squall line, however, if any isolated storms can
develop ahead of the main line, they would have an associated
threat for tornadoes. This overall threat appears low at this
time, but can't be discounted entirely. High PoPs will be in place
areawide through the day Tuesday, but showers and storms should
rapidly end from west to east through the day.

Wednesday and Thursday are shaping up to be pretty nice days with
slightly drier air filtering in and broad subsidence around the
western periphery of a landfalling tropical cyclone along the
northern Gulf coast. The nice weather will be short lived though
as weak low/mid level ridging slides eastward and Gulf moisture
comes streaming back into the region by the end of the week. We'll
also be watching the remnants of Sergio in the eastern Pacific as
it spreads inland over northwest Mexico along with a cold front
sliding southward through the Plains. All of this could make for
another heavy rainfall event somewhere across Central or North
Texas by next weekend. For now, we'll leave PoPs fairly low from
Friday through Sunday, primarily because of the very large
uncertainty in timing/location of these features, but nonetheless
we'll have to watch this. Otherwise, temperatures are expected to
be below normal for the latter part of the week into next weekend.

Dunn

&&

.AVIATION... /Issued 1228 PM CDT Sun Oct 7 2018/
/18z TAFs

Scattered showers and storms are in progress across much of North
and Central Texas at midday, and coverage should continue to
increase through the afternoon hours. In addition, surface
heating will contribute to greater instability, so TS activity is
expected to be on the increase during the next 6 hours. Will
continue to advertise VCSH for another hour or two before
including VCTS at all airports through the late afternoon and
early evening hours. Most activity should wane with loss of
heating after 01-02z. The exception will be activity farther west
of the airports which will persist into the overnight hours, and
may continue to affect departures/arrivals from the west. Winds
will remain breezy at 10-20 kts out of the south throughout this
time period.

Low MVFR stratus will return to all airports on Monday morning
with some brief IFR possible as well. A few warm advection
showers will be possible after daybreak Monday morning, similar to
this morning. Another round of scattered showers or thunderstorms
is expected on Monday afternoon and evening which may need to be
addressed in subsequent TAFs.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  83  72  81  64 /  40  30  30  90  50
Waco                73  84  72  84  66 /  20  40  30  80  60
Paris               71  83  70  81  64 /  40  20  20  60  80
Denton              72  82  71  80  62 /  40  40  40  90  50
McKinney            73  82  71  80  62 /  50  30  30  80  60
Dallas              75  84  72  82  65 /  40  30  30  80  60
Terrell             73  87  72  85  66 /  40  30  20  70  80
Corsicana           73  84  71  83  66 /  20  30  20  70  80
Temple              72  84  72  83  66 /  20  40  30  80  60
Mineral Wells       72  81  69  78  59 /  30  40  60 100  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

26/91
Hazardous weather outlook, Oct 7, 3:33 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
333 PM CDT Sun Oct 7 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081315-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
333 PM CDT Sun Oct 7 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms will continue through this evening. An
isolated strong or marginally severe storm producing strong winds may
occur, but widespread severe weather is not expected. Storms will
continue overnight west of Highway 281 where a threat for heavy rain
and flooding may occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly west of the I-
35 corridor. Heavy rain will be the primary concern, but a severe
storm with damaging winds will also be possible Monday afternoon.

Widespread heavy rain is expected Tuesday and Tuesday night as a
complex of storms moves through the region. The heaviest rain will be
north of the I-20 corridor where new amounts of 2 to 3 inches are
possible. Flooding may result from the runoff, especially where
heavy rain also occurs in preceding days. Although flooding will be
the primary concern, the severe threat may increase on Tuesday.
Damaging winds will continue to be the main threat with any severe
storms, but unlike previous days, the potential for supercells will
introduce a hail and tornado threat as well.

After a brief interlude of pleasant weather Wednesday and Thursday,
thunderstorm chances will return Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 7, 1:53 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
153 PM CDT SUN OCT 7 2018

TXZ146-071945-
Navarro TX-
153 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NAVARRO COUNTY UNTIL 245
PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wortham, or 10 miles north of Mexia, moving north at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Corsicana, Angus, Navarro, Rice, Retreat, Mildred, Oak Valley,
Richland, Powell, Emhouse and Mustang.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3186 9637 3180 9650 3180 9660 3221 9662
      3232 9640 3232 9637 3230 9633 3230 9630
      3229 9630 3228 9628 3225 9628
TIME...MOT...LOC 1852Z 182DEG 25KT 3182 9649

Stalley
Special weather statement, Oct 7, 4:06 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
406 PM CDT SUN OCT 7 2018

TXZ122-135-072145-
Van Zandt TX-Henderson TX-
406 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT AND
EASTERN HENDERSON COUNTIES UNTIL 445 PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Athens, moving north at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Athens, Brownsboro, Edom and Murchison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3205 9567 3203 9589 3250 9595 3249 9560
      3248 9559
TIME...MOT...LOC 2106Z 177DEG 26KT 3210 9577

Stalley
Special weather statement, Oct 7, 4:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
456 PM CDT SUN OCT 7 2018

TXZ121-072230-
Kaufman TX-
456 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KAUFMAN COUNTY UNTIL 530
PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kemp, or 10 miles east of Kaufman, moving north at
35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Terrell, Kemp and Oak Ridge.

LAT...LON 3243 9621 3281 9635 3282 9630 3284 9629
      3284 9608 3280 9607 3245 9608
TIME...MOT...LOC 2156Z 169DEG 30KT 3253 9613

30
Special weather statement, Oct 7, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
606 PM CDT SUN OCT 7 2018

TXZ093-094-104-105-072345-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
606 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUNT...NORTHEASTERN
COLLIN...SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES UNTIL
645 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caddo Mills, or 8 miles west of Greenville, moving north at 40 mph.

Half inch hail and winds up to 40 mph will be possible with this
storm.

Locations impacted include...
Greenville, Bonham, Farmersville, Leonard, Whitewright, Wolfe City,
Tom Bean, Savoy, Celeste, Ector, Dodd City, Bailey, Bonham State
Park, Blue Ridge, Nevada, Trenton and Westminster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3309 9610 3307 9638 3347 9655 3362 9636
      3356 9605
TIME...MOT...LOC 2305Z 169DEG 35KT 3316 9624

Bain
Special weather statement, Oct 7, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
621 PM CDT SUN OCT 7 2018

TXZ103-118-119-080000-
Denton TX-Tarrant TX-Dallas TX-
621 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...
NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 700 PM
CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irving, moving north at 35 mph.

Dime size hail and winds up to 45 mph will be possible with this
storm.

Locations impacted include...
Dallas, Arlington, Plano, Irving, Grand Prairie, Carrollton,
Lewisville, Flower Mound, Euless, Grapevine, Coppell, The Colony,
Farmers Branch, Highland Village, Addison, Cockrell Hill and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to minor flooding...especially across construction zones and other
areas of poor drainage. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3299 9684 3299 9683 3298 9680 3274 9684
      3274 9705 3308 9709 3309 9684
TIME...MOT...LOC 2320Z 179DEG 32KT 3280 9693

Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:41 PM CDTSpecial Weather StatementFWDDallas, Tarrant49 min
Oct 6, 8:22 PM CDTSpecial Weather StatementFWDDallas38 min
Oct 6, 8:29 PM CDTSpecial Weather StatementFWDMontague46 min
Oct 6, 11:42 PM CDTAreal Flood AdvisoryFWDMontague3 hr
Oct 7, 12:51 AM CDTAreal Flood AdvisoryFWDCooke3 hr
Oct 7, 1:53 PM CDTSpecial Weather StatementFWDNavarro52 min
Oct 7, 4:06 PM CDTSpecial Weather StatementFWDHenderson39 min
Oct 7, 4:56 PM CDTSpecial Weather StatementFWDKaufman34 min
Oct 7, 6:06 PM CDTSpecial Weather StatementFWDCollin39 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.